# SDR 97ZZZX3411

- Difficulty date: July 16, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N91AR
- Make and model: Maule M-6-235
- Aircraft serial: 7446C
- Engine: Lyc IO540W1A5
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Filter
- Part number: CH48103
- Condition: Leaks
- Location: Engine Oil
- Component: Champion
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

OIL FILTER WAS INSTALLED ON 6-28-97.  NOTED AT THE TIME THAT THE LOCKING TAB WAS NEARLY FLAT AGAINST THE BOWL OF THE CANNISTER, SUCH THAT THE TAB HAD TO BE BENT SLIGHTLY TO ADMIT .032 INCH SAFETY WIRE.  NO LEAKS WERE FOUND AFTER A GROUND RUN-UP.  AFTER 3 HOURS OF SERVICE, THE FILTER DEVELOPED A LEAK AROUND THE BASE OF THE LOCKING TABS CAUSING A LOSS OF 1 QUART IN A  20 MINUTE FLIGHT ON 7-14-97.  INSPECTION OF THE FILTER CASE REVEALS CRACKS AT THE SITE OF EACH OF THE 4 SPOT WELDS WHICH ATTACH THE LOCKING TABS.
